Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 25, 2004, 7:58 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2004, 7:58 PM CDT (00:58 UTC)
- Expired
- May 25, 2004, 9:30 PM CDT
- In force
- 92 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Spencer County, IN, Warrick County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:35 PM CDT | FLOOD | Santa Claus, IN | THE ENTIRE NORTHERN HALF OF THE COUNTY EXPERIENCING MAJOR FLOODING. PEOPLE WERE TRAPPED IN THEIR CARS AND WATER RESCUES WERE ONGOING. ALSO..WATER HAD INUNDATED NUMEROUS HOMES. THIS WAS ONGOING FROM THE TORRENTIAL RAIN EARLIER IN THE EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 260058
FFWPAH
INC147-173-260230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARRICK COUNTY IN SOUTHWEST INDIANA
SPENCER COUNTY IN SOUTHWEST INDIANA
* UNTIL 930 PM CDT
* AT 753 PM CDT(753 PM EST)...SHOWERS AND A FEW THUNDERSTORMS
CONTINUE TO MOVE ACROSS SOUTHERN INDIANA. NUMEROUS REPORTS OF
FLOODING HAVE BEEN RECEIVED AND MANY ROADS ARE REPORTED CLOSED.
WHILE LIGHT TO MODERATE RAIN WILL BEGIN TO TAPER OFF OVER THE NEXT
HOUR FLOODING WILL PERSIST.
* LOCATIONS IMPACTED INCLUDE BOONVILLE...CHANDLER...GRANDVIEW...
ROCKPORT...SANTA CLAUS...TENNYSON...HATFIELD...AND MARIAH HILL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 3790 8705 3778 8707 3796 8744 3819 8746
3820 8710 3820 8683 3803 8678
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:25 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 25, 2:25 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT TUE MAY 25 2004 THUNDERSTORMS HAD REDEVELOPED NORTHWEST OF THE FA EARLY THIS AFTERNOON. AIRMASS OVER OUR REGION HAD DESTABILIZED AS INDICATED BY LAPS LI VALUES OF MINUS 5 TO MINUS 9...SO ANY STORMS THAT DEVELOP OR MOVE INTO OUR REGION WILL HAVE AN ENVIRONMENT SUPPORTIVE OF A SEVERE THREAT. GIVEN THIS...ALONG WITH SOUTHWARD SAGGING SURFACE FRONT AND OUTFLOW BOUNDARIES FROM ONGOING CONVECTION... EXPECT THUNDERSTORMS TO MOVE INTO AND INCREASE ACROSS THE NORTHERN PART OF OUR FA THIS EVENING AND OVER THE REST OF THE FA MAINLY WEDNESDAY. AS A RESULT...WILL KEEP POPS HIGHER THROUGH WEDNESDAY. THE SURFACE FRONT IS EXPECTED TO WEAKEN OR DIMINISH AS IT SAGS SLOWLY SOUTH IN THE WESTERLY FLOW ALOFT. THIS ALONG WITH SURFACE HIGH PRESSURE BUILDING TO OUR NORTH SHOULD BRING A DECREASING TREND TO THUNDERSTORM ACTIVITY BEGINNING WEDNESDAY NIGHT. HOWEVER THE LIMITED INFLUX OF DRIER/MORE STABLE AIR ALONG WITH THE WASHING OUT OF THE FRONT AS EVIDENCED BY REDEVELOPMENT OF A BROADSCALE SOUTHERLY FLOW BY MIDDAY THURSDAY WILL LEND TO A CONTINUED CHANCE OF THUNDERSTORMS THROUGH THE REST OF THE WEEK. THE SEVERE WEATHER THREAT (SLIGHT RISK) REMAINS IN TACT THROUGH DAY 3/FRIDAY GIVEN THE PERSISTENT INSTABILITY. BY FRIDAY...ETA LIFTED INDICES ARE AT A MINIMUM THROUGH THE CURRENT MODEL RUN. HAVE UPPED DEWPOINTS AND LOW TEMPS A BIT THE NEXT COUPLE OF NIGHTS GIVEN LESSER SOUTHWARD PROGRESS OF DRIER AIR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHANKLIN
Hazardous weather outlook, May 25, 3:45 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CDT TUE MAY 25 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 345 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER THE GREEN RIVER REGION OF WESTERN KENTUCKY...INCLUDING HENDERSON...OWENSBORO AND CALHOUN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. EXPECT THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST INTO THE REGION THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL LIKELY WITH SOME OF THE STORMS. HEAVY RAINFALL WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A RISK FOR THUNDERSTORMS EACH DAY. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY FRIDAY THROUGH SUNDAY. IN ADDITION...HEAVY RAIN IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND MAY BE REQUESTED AT LATER TIMES AS WELL. SHANKLIN
In the hours before
Local storm report, May 25, 7:03 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 E WEST FRANKFORT 37.90N 88.87W
05/25/2004 FRANKLIN IL TRAINED SPOTTER
TREES AND POWER LINES DOWN NEAR YELLOW BANKS ROAD. TIME
APPROXIMATE.
&&
MJNLocal storm report, May 25, 7:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD BOONVILLE 38.05N 87.27W
05/25/2004 WARRICK IN LAW ENFORCEMENT
CITY STREETS FLOODED THROUGHOUT THE CITY.
0637 PM TSTM WND DMG CHANDLER 38.04N 87.37W
05/25/2004 WARRICK IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN...1 HOME HEAVILY DAMAGED...1
CAR HEAVILY DAMAGED DUE TO FALLING TREES. THE DAMAGE WAS
FROM GARDNER ROAD AND HWY 261 UP THROUGH THE CITY OF
CHANDLER.
&&
MJNLocal storm report, May 25, 7:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
723 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG GRANDVIEW 37.94N 86.98W
05/25/2004 SPENCER IN TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN.
&&
CWLocal storm report, May 25, 7:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
733 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 10 NE OWENSBORO 37.86N 86.99W
05/25/2004 DAVIESS KY TRAINED SPOTTER
2 TREES DOWN IN MACEO.
&&
MJNLocal storm report, May 25, 7:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0716 PM FLASH FLOOD 3 N ELDORADO 37.86N 88.44W
05/25/2004 SALINE IL TRAINED SPOTTER
WATER OF ROADWAY ILLINOIS ROUTE 142.
&&
MJNLocal storm report, May 25, 7:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN TENNYSON 38.08N 87.12W
05/25/2004 3.25 INCH WARRICK IN TRAINED SPOTTER
THIS RAINFALL FELL IN ONE HOUR. 2.00 INCHES OF RAIN FELL
4 MILES NORTH OF TENNYSON IN 45 MINUTES.
&&
MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:42 AM CDT | Severe Thunderstorm Warning | PAH | Posey | 48 min |
| May 26, 10:58 AM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 47 min |
| May 26, 11:17 AM CDT | Severe Thunderstorm Warning | PAH | Warrick | 43 min |
| May 26, 11:33 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 27 min |
| May 26, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | Pike | 34 min |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.